Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 428, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2001, 12:51 PM CDT for Wichita County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 12:51 PM CDT (17:51 UTC)
- Expired
- Jun 14, 2001, 1:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wichita County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:10 PM CDT | Hail 0.88 | Burkburnett, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3173 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:00 AM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jun 14, 4:00 AM CDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT THU JUN 14 2001 A STRONG COLD FRONT JUST ENTERING THE NORTHWEST PART OF OUR FORECAST AREA THIS MORNING WILL PRESS ON TO THE SOUTH AND EAST TODAY AND TONIGHT. AT THE SAME TIME...A STRONG UPPER WAVE TO OUR WEST WILL APPROACH AND...AMONG OTHER THINGS...HAVE THE EFFECT OF REDUCING THE STRONG CAP CURRENTLY OVER THE REGION. MESOETA SUGGESTS THAT STORMS COULD FORM AT ANY TIME...BUT WILL BE MOST LIKELY THIS AFTERNOON AND EVENING OVER THE SOUTHEAST 2/3 OF OUR AREA. THE STORMS SHOULD PERSIST WELL INTO THE NIGHT IN OUR SOUTHEAST ZONES. THE SPC SEVERE WEATHER RISK AREAS LOOK REASONABLE AND THE ZONE FORECASTS WILL BE WORDED ACCORDINGLY. HEAVY RAIN IS ALSO A CONCERN IN THE SOUTHEAST...AND THIS WILL BE NOTED IN THE FORECAST FOR TONIGHT. THE DEW POINT AND WIND FORECASTS FOR TONIGHT ARE WILDLY DIFFERENT BETWEEN THE AVN AND ETA MODELS. THE AVN BRINGS THE DRY/COOL AIR SURGING SOUTH ACROSS THE AREA...WHILE THE ETA SHOWS THE FLOW BEHIND THE FRONT BECOMING VERY DISORGANIZED AND LIGHT...WITH DEW POINTS BARELY DROPPING FROM DAYTIME PRE-FRONTAL VALUES. HAVE OPTED TO COMPROMISE SOMEWHAT BETWEEN THE TWO EXTREMES...MUCH LIKE THE NGM VERSION. THERE WILL BE A LINGERING CHANCE OF RAIN IN OUR SOUTHEAST ZONES ON FRIDAY... THEN IT LOOKS LIKE DRY WEATHER WITH SLOWLY WARMING TEMPERATURES ON INTO THE NEXT WEEK AS A LARGE UPPER RIDGE PARKS ITSELF OVER THE REGION. TGIF. FCSTID = 23 = CMS OKC 84 65 87 65 / 40 40 10 0 HBR 85 62 88 64 / 30 20 0 0 SPS 90 65 90 65 / 40 40 10 0 GAG 78 53 88 62 / 20 10 0 0 PNC 83 63 86 65 / 40 20 0 0 DUA 92 69 85 68 / 40 60 20 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 14, 7:00 AM CDT, 5 hours 51 minutes before
OKZ004>048-050>052-TXZ083>090-141500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND PORTIONS OF WESTERN NORTH TEXAS. THE MODERATE RISK AREA IS GENERALLY EAST OF A KNOX CITY TO ANADARKO TO STILLWATER LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE MODERATE RISK...AND EAST OF A QUANAH TO MEDFORD LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH TORNADOES ALSO POSSIBLE...MAINLY IN THE MODERATE RISK AREA. A COLD FRONT ACROSS WESTERN OKLAHOMA THIS MORNING WILL CONTINUE TO MOVE SOUTHEASTWARD. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICNITY OF THE FRONT AS IT MOVES THROUGH WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS THIS MORNING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE FRONT...AIDED BY AN UNUSUALLY STRONG UPPER LEVEL SYSTEM MOVING OUT OF THE ROCKIES IS EXPECTED TO REACH A CENTRAL OKLAHOMA TO WESTERN NORTH TEXAS LINE BY AFTERNOON. TEMPERATURES WILL WARM INTO THE 80S AND 90S AHEAD OF THE FRONT WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S. SEVERE THUNDERSTORM CHANCES WILL INCREASE DURING THE AFTERNOON AS THE FRONT ENCOUNTERS THIS VERY UNSTABLE AIRMASS. IN ADDITION TO THE INSTABILITY...STRENGTHENING WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL HELP STORMS TO BECOME RAPIDLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE LATEST COMPUTER MODELS INDICATE THAT A SURFACE LOW WILL DEVELOP BETWEEN WICHITA FALLS AND ABILENE DURING THE AFTERNOON. THIS WOULD PLACE SOUTHERN OKLAHOMA...AND THE RED RIVER VALLEY AREA IN A PARTICULARLY FAVORABLE LOCATION FOR SUPERCELLS...AND PERHAPS TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE RISK AREA. ..ESPECIALLY FROM WESTERN NORTH TEXAS INTO CENTRAL OKLAHOMA... SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. 2/23
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 14, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 23 min |
| Jun 14, 11:20 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jun 14, 12:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 14, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jun 14, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 62 min |
| Jun 14, 2:07 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Jun 14, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 14, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 43 min |
| Jun 14, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 38 min |
| Jun 14, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| Jun 14, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 62 min |
| Jun 14, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 33 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 38 min |
| Jun 14, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Love | 31 min |
| Jun 14, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.